Inherent delays and operational reliability of airline schedules
Cheng-Lung Wu
Journal of Air Transport Management, 2005, vol. 11, issue 4, 273-282
Abstract:
This paper explores the inherent delays of airline schedules resulting from limited buffer times and stochastic disruptions in airline operations. The reliability of airline schedules is discussed and a set of measuring indices is developed to evaluate schedule reliability. It is found that significant gaps exist between the real operating delays, the inherent delays (from simulation) and the zero-delay scenario. Delay propagation and its impact on schedule reliability are also discussed. Results show that airline schedules must consider the stochasticity in daily operations. Schedules may become robust and reliable, only if buffer times are embedded and designed properly in airline schedules.
Keywords: Schedule reliability; On-time performance; Inherent delay; Markov Chain; Simulation model (search for similar items in EconPapers)
Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (19)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0969699705000141
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jaitra:v:11:y:2005:i:4:p:273-282
DOI: 10.1016/j.jairtraman.2005.01.005
Access Statistics for this article
Journal of Air Transport Management is currently edited by Anne Graham
More articles in Journal of Air Transport Management from Elsevier
Bibliographic data for series maintained by Catherine Liu ().